I have been taking 0.5mg of ativan as needed (usually once per day) for the last 3 months. I do skip several days sometimes. Will I need to taper off the Ativan to avoid withdrawal? I am scared of the withdrawal symptoms I have read about. I wish I never took this drug!!!
Will I have withdrawal symptoms from taking 0.5mg of Ativan a day for three months? Sometimes 1mg?
Question posted by Ess44 on 18 June 2017
Last updated on 27 November 2019 by Seniorfemale
I was on 0.5 mg for about six months while adjusting to an anti-anxiety medicine. I went off it cold turkey once the Cymbalta kicked in. No withdrawal side effects. Yes, if you are having trouble tapering down from the Ativan, you should contact your doctor.
Ess44, how did you do with tapering or hopping off this medication? I am currently in the same situation (0.5 mg for 3 months) and desperately want to get off this roller coaster. I am trying to taper down to 3/4 of a tablet and after some horrific rebound anxiety for a few days, I am now experiencing sleepless nights. My plan was to do from 3/4 tablet for 2 weeks down to 1/2 tablet for 2 weeks and then 1/4 tablet. May give up and ask my doctor to prescribe a tapering schedule. Any advice from anyone?
Stephen gave you really good advice.
If stick to the 0.5 mg, the lower dose, at all times. Follow Stephen's advice on slowly skipping your your days.
O.5 mg is a good dose.
If you notice it's not working it means you have become tolerant. If this happens, I'd be more concerned about having to go through withdrawal.
Basically, only take it when you need it.
If you can skip several days without withdrawals you may find you are not in its grip yet. People who take the medication habitually without regard to need are more likely to have problems.
Good luck. :-)
- Ativan uses and safety info
- Ativan information for Healthcare Professionals (includes dosage details)
- Side effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.